Rheumatologic sequelae linked with indinavir

מתוך medicontext.co.il
WESTPORT, (Reuters Health) – In the January Annals of Rheumatic Diseases, Belgium researchers describe four HIV-infected patients who developed various rheumatologic disorders while taking the protease inhibitor indinavir.

In all four cases, the rheumatologic complaints only disappeared completely when indinavir was replaced with the nonnucleoside analogue nevirapine, Dr. R. Colebunders and colleagues from the Institute of Tropical Medicine in Antwerp report.

The rheumatologic complaints temporally associated with indinavir in these four patients included arthralgias, frozen shoulder, Dupuytren's disease of the hands, and temporomandibular dysfunction. The researchers believe this is the first report of an association between protease inhibitor treatment and temporomandibular dysfunction.

Results of a European survey of 878 HIV-infected patients, 674 of whom had been treated with PIs for an average of 15 months, confirm the link between indinavir and rheumatologic problems and suggest that other protease inhibitors may also cause arthralgia.

Specifically, arthralgia was reported more often by patients on a PI-containing regimen than by those on non-PI containing antiviral regimens, 35.5% vs 26%, respectively (p = 0.01). In multivariate analyses, arthralgia remained "highly associated" with use of indinavir and the ritonavir-saquinavir combination.

The researchers recommend that a "temporary interruption of the protease inhibitor and switch to another class of antiretroviral drugs should be considered to prove causality" in HIV-infected patients who develop rheumatologic problems.

0 תגובות

השאירו תגובה

רוצה להצטרף לדיון?
תרגישו חופשי לתרום!

כתיבת תגובה

מידע נוסף לעיונך

כתבות בנושאים דומים